MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN

ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN
Catalog Number 07K68-35
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely depressed results while using architect cea (carcinoembryonic antigen) reagents.The following data was provided for the same patient.Sid (b)(6) (tested (b)(6) 2018) initial 11.36 ng/ml, repeat 10.92 ng/ml.Previous results tested on (b)(6) 2018 were lower, sid (b)(6) initial 22.94 ng/ml, repeat 23.76 ng/ml.The patient was diagnosed with cancer; however, the specific cancer diagnosis was not provided.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Evaluation of the customer issue included a complaint text review, a search for similar complaints, device history review, labeling review, accuracy testing, and field data review.The product was not returned, and the patient specimen was not returned.No adverse trend was identified for the customer issue.Device history review did not identify any issues that may have caused the customer issue.Labeling was reviewed and found to be adequate.An internal panel was tested with retained kits of the likely cause reagent lot and accuracy testing met all specifications.Abbott link world wide data was used to evaluate historical product field performance.Patient data was analyzed, and the evaluation indicated that the patient median result for the complaint lot was comparable to other lots in the field between june 10, 2018 and december 8, 2018.No unusual reagent lot performance was identified.Based on all available information and abbott diagnostics evaluation, no systemic issue was identified, and no product deficiency was found.

Brand Name
ARCHITECT CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key8126684
Report Number3008344661-2018-00098
Device Sequence Number1732247
Product Code DHX
UDI-Device Identifier00380740112424
UDI-Public00380740112424
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2019
Device Catalogue Number07K68-35
Device Lot Number88478FN00
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER; ARCHITECT I2000SR ANALYZER; LN 03M74-01 SN ISR02940; LN 03M74-01 SN ISR02940
Patient Age78 YR